Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 23, 2010, 11:12 PM CDT for Marshall County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2010, 11:12 PM CDT (04:12 UTC)
- Expired
- Apr 24, 2010, 12:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Marshall County, MS
The radar
The Memphis radar (KNQA), 69 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 6:51 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
589
WFUS54 KMEG 240412
TORMEG
MSC093-240500-
/O.NEW.KMEG.TO.W.0007.100424T0412Z-100424T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1112 PM CDT FRI APR 23 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL MIDNIGHT CDT
* AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR MARIANNA...OR 11 MILES
NORTHWEST OF WALL DOXEY STATE PARK...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3462 8961 3478 8972 3499 8951 3498 8936
3480 8933
TIME...MOT...LOC 0412Z 227DEG 17KT 3474 8963
$$4 follow-up statements
152
WWUS54 KMEG 240422
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1122 PM CDT FRI APR 23 2010
MSC093-240500-
/O.CON.KMEG.TO.W.0007.000000T0000Z-100424T0500Z/
MARSHALL MS-
1122 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL
MARSHALL COUNTY...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MAHON...OR 7 MILES
WEST OF HOLLY SPRINGS...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...GALENA...HIGDON...VICTORIA...TASKA...MACK...MAHON...
ATWAY...HUDSONVILLE AND EARLY GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3465 8956 3481 8968 3499 8951 3498 8936
3480 8933
TIME...MOT...LOC 0422Z 232DEG 33KT 3480 8954
$$728
WWUS54 KMEG 240431
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1131 PM CDT FRI APR 23 2010
MSC093-240500-
/O.CON.KMEG.TO.W.0007.000000T0000Z-100424T0500Z/
MARSHALL MS-
1131 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN MARSHALL COUNTY...
AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MACK...OR NEAR
HOLLY SPRINGS...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...HIGDON...TASKA...MACK...MAHON...ATWAY...HUDSONVILLE AND
EARLY GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3470 8949 3487 8962 3499 8951 3498 8936
3480 8933
TIME...MOT...LOC 0431Z 232DEG 33KT 3485 8946
$$336
WWUS54 KMEG 240438
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 PM CDT FRI APR 23 2010
MSC093-240500-
/O.CON.KMEG.TO.W.0007.000000T0000Z-100424T0500Z/
MARSHALL MS-
1138 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN MARSHALL COUNTY...
AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ATWAY MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...HIGDON...TASKA...MACK...MAHON...ATWAY...HUDSONVILLE AND
EARLY GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3470 8949 3487 8962 3499 8951 3498 8936
3480 8933
TIME...MOT...LOC 0438Z 238DEG 27KT 3485 8940
$$340
WWUS54 KMEG 240503
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 AM CDT SAT APR 24 2010
MSC093-240512-
/O.EXP.KMEG.TO.W.0007.000000T0000Z-100424T0500Z/
MARSHALL MS-
1203 AM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR NORTHERN MARSHALL COUNTY HAS EXPIRED...
AT 1202 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE TORNADO WARNING WILL BE ALLOWED TO
EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE ENTIRE MID SOUTH UNTIL 3
AM CDT AND ADDITIONAL SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE REMAINDER OF TONIGHT.
LAT...LON 3470 8949 3487 8962 3499 8951 3498 8936
3480 8933
TIME...MOT...LOC 0438Z 238DEG 27KT 3485 8940
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 23, 9:01 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 23, 9:01 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
901 PM CDT FRI APR 23 2010
.UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE MIDSOUTH
THIS EVENING. NOTHING SEVERE AT THE MOMENT. WATCHING BROKEN LINE
APPROACHING FROM THE WEST THAT CURRENTLY HAS SEVERAL WARNINGS
ASSOCIATED WITH IT. CURRENT FORECAST HAS A GOOD HANDLE...NO
UPDATES ARE EXPECTED.
KRM
&&
.PREV DISCUSSION... /ISSUED 304 PM CDT FRI APR 23 2010/
CLOUDS ARE ON THE INCREASE OVER THE ENTIRE FORECAST AREA THIS
AFTERNOON WITH TEMPERATURES IN THE 70S. SOME SCATTERED SHOWERS ARE
MOVING INTO PORTIONS OF EAST ARKANSAS WHILE A LARGER AREA OF RAIN
WITH SOME EMBEDDED THUNDERSTORMS IS MOVING INTO PORTIONS OF NORTH
MISSISSIPPI. THERE ARE A COUPLE OF SEVERE STORMS OVER PORTIONS OF
CENTRAL ARKANSAS BUT THIS ACTIVITY TENDS TO WEAKEN AS IT
APPROACHES THE FORECAST AREA AT THIS TIME. THE THREAT OF SEVERE
WEATHER WILL CONTINUE DURING THE EVENING HOURS WITH TORNADOES
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT.
MODELS SHOW SURFACE LOW DEVELOPING OVER NORTHWEST LOUISIANA
SATURDAY MORNING WHICH MOVES ACROSS NORTHEAST ARKANSAS INTO
SOUTHERN ILLINOIS BY SATURDAY EVENING. THIS SYSTEM WILL PRODUCE
ADDITIONAL THUNDERSTORMS SATURDAY MORNING AND AFTERNOON WHICH WILL
HAVE A EVEN GREATER RISK OF PRODUCING TORNADOES...LARGE HAIL AND
DAMAGING WINDS. HEAVY RAINFALL IS ALSO LIKELY WHICH WILL PRODUCE
SOME FLASH FLOODING AND FLASH FLOOD WATCH WILL BE IN EFFECT FROM 7
AM TO 7 PM ON SATURDAY. WINDS MAY BECOME RATHER STRONG OUTSIDE OF
THUNDERSTORMS AND A WIND ADVISORY WILL BE IN EFFECT FROM 7 AM
UNTIL 10 PM ON SATURDAY.
COLD FRONT MOVES THROUGH THE REGION SATURDAY NIGHT WHICH WILL END
THE THREAT OF SEVERE WEATHER BUT THERE WILL STILL BE A CHANCE OF
RAIN. A WEAK UPPER LEVEL TROUGH WILL SLOWLY PASS THROUGH THE
REGION SUNDAY THROUGH EARLY MONDAY BRINGING A SMALL CHANCE OF RAIN
TO THE FORECAST AREA.
HIGH PRESSURE WILL BUILD BACK INTO THE AREA BY MONDAY NIGHT
BRINGING A PERIOD OF DRY WEATHER FROM MONDAY NIGHT THROUGH THURSDAY
NIGHT. TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY BUT BEGIN TO
WARM UP SOME BY THURSDAY AS WINDS SHIFT BACK TO THE SOUTH. A NEW
STORM SYSTEM WILL MOVE INTO WESTERN KANSAS ON THURSDAY AND MAY
BEGIN TO SPREAD THUNDERSTORMS INTO THE FORECAST AREA NEXT FRIDAY.
EARLY INDICATIONS ARE THAT THIS SYSTEM MAY BE JUST AS POTENT AS
THE SYSTEM WE WILL BE DEALING WITH TONIGHT AND SATURDAY BUT ONLY
TIME WILL TELL IF WE SEE MUCH IN THE WAY OF SEVERE WEATHER.
ARS
&&
.AVIATION...
00Z TAF CYCLE
NUMEROUS SHRAS AND TSRAS WILL IMPACT THE MID SOUTH THROUGH
24/03Z-24/04Z. EXPECT VFR CONDS TO PREVAIL WITH MVFR/IFR CONDS INVOF
SHRAS AND TSRAS. WINDS WILL GENERALLY BE SOUTHERLY AT 10-20 KTS.
AFTER THE FIRST IMPULSE PASSES THROUGH EXPECT ACTIVITY TO DIMINISH
WITH MVFR CIGS PREVAILING OVERNIGHT ALONG WITH SOUTHERLY WINDS
10-12KTS. AFTER 24/09-24/12Z THE NEXT ROUND OF SHRAS AND TSRAS
WILL DEVELOP AND CONTINUE THROUGH 24/18-24/20Z WITH IFR CONDS
BECOMING LIKELY. CONDS WILL IMPROVE AFTER 24/18Z-24/20Z AND BECOME
VFR AT ALL SITES AFT 24/21-24/23Z. WINDS WILL INCREASE IN THE
AFTERNOON WITH GUSTS UP TO 30 KTS FROM THE SSW.
SJM
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 69 77 58 74 / 70 100 20 20
MKL 66 75 56 73 / 70 100 40 20
JBR 65 74 55 72 / 70 100 20 20
TUP 67 78 58 76 / 70 100 40 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR DUNKLIN-PEMISCOT.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TISHOMINGO-TUNICA-UNION-YALOBUSHA.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 23, 11:05 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1105 PM CDT FRI APR 23 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250615- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1105 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE AFTER 4 AM TONIGHT ACROSS THE ENTIRE AREA. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF EAST AND NORTHEAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI. THIS RISK AREA IS ALONG AND SOUTHWEST OF A LINE FROM CORNING ARKANSAS...TO BROWNSVILLE TENNESSEE...TO HOUSTON MISSISSIPPI. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REST OF THE AREA OUTSIDE THE MODERATE RISK AREA. TORNADOES...LARGE HAIL...AND DAMAGING WINDS ARE THE MAIN HAZARDS. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES AND ISOLATED AREAS OF FLASH FLOODING AREA POSSIBLE TONIGHT. PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT AND AREA FORECAST DISCUSSION FOR DETAILED INFORMATION CONCERNING THIS POTENTIAL SEVERE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS GREATER CONFIDENCE THAT A MAJOR SEVERE WEATHER OUTBREAK WILL OCCUR ACROSS FAR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTH MISSISSIPPI ON SATURDAY. THERE IS A MODERATE RISK FOR SEVERE WEATHER OVER THESE LOCATIONS...MAINLY BETWEEN 7 AM AND 4 PM SATURDAY. A WIND ADVISORY IS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH 10 PM CDT SATURDAY...AND A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH 7 PM CDT SATURDAY FOR THE ENTIRE MIDSOUTH. CONTINUE TO MONITOR THE LATEST STATEMENTS...ADVISORIES...AND POSSIBLE WATCHES AND WARNINGS ASSOCIATED WITH THIS SECOND SEVERE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS HAVE BEEN ACTIVATED AND WILL BE NECESSARY THROUGH SATURDAY AFTERNOON... ESPECIALLY BETWEEN 4 AM AND 4 PM SATURDAY. MBS
In the hours before
Special weather statement, Apr 23, 8:53 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 853 PM CDT FRI APR 23 2010 MSZ023-024-240300- MONROE MS-CHICKASAW MS- 853 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1000 PM CDT FOR... EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... MONROE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 7 MILES SOUTH OF OKOLONA AT 853 PM CDT...MOVING EAST AT 35 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR ABERDEEN...AMORY AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 8:54 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 854 PM CDT FRI APR 23 2010 MSZ012-020-021-240230- PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS- 854 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 930 PM CDT FOR... SOUTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF PAYNES AT 854 PM CDT...MOVING NORTHEAST AT 50 MPH. PEOPLE IN PANOLA...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR CHARLESTON AND GEORGE PAYNE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ENID LAKE AND GRASSY LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 9:17 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 917 PM CDT FRI APR 23 2010 ARZ009-018-026-MOZ113-240245- CRAIGHEAD AR-CLAY AR-GREENE AR-DUNKLIN MO- 917 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 945 PM CDT FOR... SOUTH CENTRAL CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... EASTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3 MILES NORTH OF BROOKLAND AT 917 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR BROOKLAND...MARMADUKE...PARAGOULD...RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Local storm report, Apr 23, 9:20 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
920 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 3 N JONESBORO 35.87N 90.69W
04/23/2010 M0.50 INCH CRAIGHEAD AR TRAINED SPOTTER
SMALL HAIL NEAR INTERSECTION OF HIGHWAYS 358 AND 351 ON
CRAIGHEAD GREENE COUNTY LINE
&&
MRMSpecial weather statement, Apr 23, 10:49 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1049 PM CDT FRI APR 23 2010 MSZ001-002-008-240415- DE SOTO MS-MARSHALL MS-TATE MS- 1049 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1115 PM CDT FOR... EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF INDEPENDENCE AT 1049 PM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO...MARSHALL AND TATE COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 11:06 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1106 PM CDT FRI APR 23 2010 MSZ001-002-TNZ088-089-240445- DE SOTO MS-MARSHALL MS-FAYETTE TN-SHELBY TN- 1106 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1145 PM CDT FOR... NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER BYHALIA AT 1107 PM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO...FAYETTE...MARSHALL AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR COLLIERVILLE...CORDOVA...GERMANTOWN AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Tate, Tunica | 33 min |
| Apr 23, 8:50 PM CDT | River Flood Warning | MEG | Monroe | 22 hr |
| Apr 23, 8:50 PM CDT | River Flood Warning | MEG | Monroe | 22 hr |
| Apr 23, 9:25 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Panola, Quitman, Tate, Tunica | 35 min |
| Apr 23, 9:36 PM CDT | Tornado Warning | MEG | DeSoto, Tate | 24 min |
| Apr 24, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 49 min |
| Apr 24, 6:24 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Tallahatchie and 1 more | 51 min |
| Apr 24, 6:59 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 46 min |
| Apr 24, 7:16 AM CDT | Flash Flood Warning | MEG | Coahoma | 3 hr |
| Apr 24, 7:24 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 36 min |
| Apr 24, 7:30 AM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 45 min |
| Apr 24, 7:43 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 47 min |
| Apr 24, 7:49 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Union | 41 min |
| Apr 24, 8:02 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 43 min |
| Apr 24, 8:05 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 55 min |
| Apr 24, 8:10 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 1 more | 50 min |
| Apr 24, 8:15 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 45 min |
| Apr 24, 8:18 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Prentiss, Tishomingo | 42 min |
| Apr 24, 8:23 AM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Tate | 15 min |
| Apr 24, 8:28 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate | 17 min |
| Apr 24, 8:33 AM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tallahatchie and 2 more | 94 min |
| Apr 24, 8:58 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 47 min |
| Apr 24, 8:58 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tunica | 47 min |
| Apr 24, 9:20 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Panola, Tippah and 1 more | 2 hr |
| Apr 24, 9:31 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate | 23 min |
| Apr 24, 9:44 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah, Tishomingo | 61 min |
| Apr 24, 9:54 AM CDT | Tornado Warning | MEG | Benton, Tippah, Union | 51 min |
| Apr 24, 10:19 AM CDT | Tornado Warning | MEG | Alcorn, Tippah | 41 min |
| Apr 24, 10:44 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 61 min |
| Apr 24, 10:46 AM CDT | Flash Flood Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 108 min |
| Apr 24, 10:51 AM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 39 min |
| Apr 24, 10:58 AM CDT | Tornado Warning | MEG | Benton, Lafayette, Pontotoc, Tippah, Union | 47 min |
| Apr 24, 11:08 AM CDT | Tornado Warning | MEG | Pontotoc, Prentiss, Tippah, Union | 52 min |
| Apr 24, 11:11 AM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 49 min |
| Apr 24, 11:32 AM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 58 min |
| Apr 24, 12:07 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tate, Tunica | 38 min |
| Apr 24, 12:35 PM CDT | Tornado Warning | MEG | Lee, Prentiss, Union | 34 min |
| Apr 24, 12:38 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 52 min |
| Apr 24, 12:42 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 48 min |
| Apr 24, 12:45 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 40 min |
| Apr 24, 12:50 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 25 min |
| Apr 24, 12:56 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 28 min |
| Apr 24, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 49 min |
| Apr 24, 1:58 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 62 min |
| Apr 24, 2:19 PM CDT | Tornado Warning | MEG | Monroe | 41 min |
| Apr 24, 2:43 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 62 min |
| Apr 24, 4:01 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 14 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.